# SDR CHQA000532

- Difficulty date: August 9, 2004
- Submitted: August 13, 2004
- Operation: Air carrier
- Aircraft: N278SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145370
- Aircraft time: 9,799 hours, 7,662 cycles
- Engine: Allsn AE3007A
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Overheated
- Location: Cockpit
- Stage of operation: AP
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT SMELLED SOMETHING, SAW SMOKE FROM UNDER GLARESHIELD FOR ABOUT 15 SECONDS.  SMOKE AND ODOR DISSIPATED WITHIN 10-15 SECONDS. REMOVED GLARESHIELD, INSP WIRING AT WINDSHIELD, AREA UNDER GLARESHIELD AND CHECKED COOLING, DISPLAY COOLING FANS.  NO PROBLEMS WERE FOUND.  DURING TAXI IN ON REPO FLIGHT, WINDSHIELD BEGAN TO FOG UP.  WINDSHIELD HEAT WAS TURNED OFF FOR 15 SECONDS, UPON TURNING IT BACK ON SOME BURNING PLASTIC OR RUBBER ODOR WAS PRESENT.  REMOVED AND REPLACED CAPTAIN'S WINDSHIELD IAW AMM 56-10-01.  PERFORMED OPERATIONAL CHECK OF WINDSHIELD HEAT.  OPS CHECK GOOD.
